View Full Version : Constipation? Is this a normal side effect.


LightArrow123
09-29-15, 10:30 PM
Hey guys about a month ago I got prescribed dextro from my doc at the VA. Originally I was on concerta, but I had bad side effects. Anexity, couldn't sleep etc.. So like I said he recently changed me to dextro. In regards to this I would take concerta on an empty stomach around 6:30am and I would have a bowl movement by 9ish. It worked like crazy through me. Since I have started dextro, I get so backed up. It's crazy. The dry mouth is something I can live with, but I might go back to the VA for the doc to prescribe me something different, unless you guys can offer tips. I have been drinking plenty of water and fiber has been great. Fruits and Vegetables. Etc. I just am not sure what to do. I don't want to rely on laxatives to poop. I know this is kind of a gross topic, but were all adults here & I am just looking for some advice. I appericate it. Thanks guys.

sarahsweets
09-30-15, 11:22 AM
I dont know what to say, never heard of that as a side effect? Have you seen a GI doc for this?

Little Missy
09-30-15, 12:10 PM
Just a thought here, maybe you need to up your intake of water since stimulant meds do seem to dry people up a bit.
Or eat plenty of fruits and vegetables.

Boosie
10-16-15, 10:16 PM
Yes.

Been on dextroamphetamine for a month. Adderall, concerta and vyvanse all gave me a long list of annoying to scary side effects. I've only noticed two on dex, CONSTIPATION and mild sexual side effects which seem to be improving.

I've always been a very regular person so I noticed quickly. Not completely blocked up, but its not an every morning routine anymore. Comes at weird times and sometimes not every day.

aeon
10-17-15, 03:12 AM
Both diarrhea and constipation are listed as potential side effects of amphetamines.

From Wikipedia:

The effects of amphetamine on the gastrointestinal tract are unpredictable. If intestinal activity is high, amphetamine may reduce gastrointestinal motility (the rate at which content moves through the digestive system); however, amphetamine may increase motility when the smooth muscle of the tract is relaxed.

TangledWebs
10-17-15, 03:21 AM
I have constipation issues. I've been blaming my antidepressant, but perhaps the Adderall is the cause. I'm not sure. I have to take Colace twice a day now. Coffee helps as well.

ADHDsim
10-21-15, 08:54 AM
Not aware of constipation, to be honest I get the opposite apon starting and increasing dex. The only thing I can think of is that possibly you are more active whilst on the meds and consequently are unknowingly dehydrated causing a firmer stool?

hutch1
10-21-15, 12:28 PM
Dex gives me the poops. Always.